Missouri, 2013Flash Flooding and Flooding in Missouri, April 10 to 11, 2013
April 10 to 11, 2013 · NWS SGF · 28 events in 18 counties and zones
A cold front moving through the Missouri Ozarks and associated upper level trough over the central portions of the country developed strong to severe thunderstorms. These thunderstorms produced marginal severe hail, damaging winds, and heavy rainfall produced flash flooding across the Missouri Ozarks.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $56,000
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moving through the Missouri Ozarks and associated upper level trough over the central portions of the country developed strong to severe thunderstorms. These thunderstorms produced marginal severe hail, damaging winds, and heavy rainfall produced flash flooding across the Missouri Ozarks.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 10, 12:23 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 10, 12:23 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
123 PM CDT WED APR 10 2013
...SEVERE WEATHER POTENTIAL INCREASING ACROSS SOUTH CENTRAL MISSOURI...
.MESOSCALE DISCUSSION...
ISSUED AT 115 PM CDT WED APR 10 2013
THE INITIAL COLD FRONT OR PRE-FRONTAL TROUGH HAD STALLED ACROSS
SOUTH CENTRAL MISSOURI AT MIDDAY AND EXTENDED FROM JUST EAST OF
BRANSON TO JUST EAST OF ROLLA. TEMPERATURES HAD RISEN INTO THE MID
AND UPPER 70S ACROSS FAR SOUTH CENTRAL MISSOURI WHILE READINGS
WERE IN THE 40S NEAR THE MISSOURI KANSAS BORDER. PRECIPITATION
REMAINED WIDESPREAD FROM EASTERN OKLAHOMA INTO CENTRAL MISSOURI
BEHIND THE SECONDARY OR TRUE COLD FRONT.
THE ENVIRONMENT ACROSS FAR SOUTH CENTRAL MISSOURI OR GENERALLY
EAST OF A GAINESVILLE TO SALEM LINE HAS BECOME INCREASING
FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND EARLY EVENING.
MIXED LAYER CAPE WAS ON THE ORDER OF 1500 J/KG WITH LOW LEVEL
CAPE DEPICTED BY RUC ANALYSIS BETWEEN 50 AND 100 J/KG. THE 18Z
SOUNDING FROM LITTLE ROCK DEPICTED A SIMILAR ENVIRONMENT.
ENVIRONMENTAL HELICITIES CURRENTLY RANGED UP TO 100 M2/S2 BUT
SURFACE OBSERVATIONS SHOWED BACKING WINDS. ALSO EXPECT DEEP LAYER
SHEAR AND ENVIRONMENTAL HELICITIES TO INCREASE AS THE AFTERNOON
PROGRESSES WITH THE APPROACH OF THE UPPER TROUGH AND A SURFACE
WAVE TRACKING NORTH FROM ARKANSAS.
WITH THAT SAID THE ENVIRONMENT WILL BECOME INCREASINGLY FAVORABLE
FOR SUPERCELL DEVELOPMENT FROM MID AFTERNOON INTO EARLY THIS
EVENING. THE OVERALL RISK FOR SEVERE WEATHER HAS INCREASED
INCLUDING THE POTENTIAL FOR TORNADOES.
OTHERWISE SHOWERS AND EMBEDDED CONVECTION WILL CONTINUE BEHIND
THE FRONT THIS AFTERNOON. THE PERSISTENT RAINFALL AND TRAINING
OF CONVECTION COULD LEAD TO FLOODING ISSUES THIS AFTERNOON INTO
THIS EVENING. A FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE
FORECAST AREA INTO THIS EVENING.
EMERGENCY MANAGERS...LOCAL MEDIA...AND SPOTTERS ACROSS SOUTH
CENTRAL MISSOURI SHOULD CLOSELY MONITOR RADAR TRENDS...AND STAYED
TUNED FOR THE ISSUANCE OF WATCHES AND WARNINGS.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 300 AM CDT WED APR 10 2013
WELL WE CERTAINLY HAVE STRUGGLED WITH THE FORECAST OVER THE LAST
24 HOURS. A COLD FRONT HAS SHIFTED EAST INTO THE WESTERN
CWFA...WAY AHEAD OF OUR FORECAST AND GUIDANCE. THE FRONT HAS
UNDERCUT ANY WEAK CONVECTION THAT GETS GOING ALONG IT. DEEPER AND
MORE WIDESPREAD CONVECTION IS OCCURRING BACK OVER EASTERN KS AND
NORTHEAST OK...VERY ELEVATED. THERE IS SOME CONCERN FOR SMALL HAIL
IN THE NEAR TERM AS DIFFLUENT FLOW ALOFT...MUCH OF IT BEHIND THE
COLD FRONT FOR NOW...SHIFTS EAST PROVIDING LARGER SCALE LIFT.
GIVEN THAT GUIDANCE (AND OUR FORECAST) HAS MISSED BY A
CONSIDERABLE AMOUNT AS TO WHERE THE FRONT IS RIGHT NOW LEADS TO A
LOW CONFIDENCE FORECAST IN TERMS OF WHERE HEAVIER RAINFALL AND
SEVERE WEATHER POTENTIAL WILL SET UP LATER TODAY. WILL WATCH THE
PROGRESS OF THE FRONT CLOSELY. IN THEORY...EXPECT THE FRONT TO
SLOW IT'S PROGRESS FOR A TIME IN THE DEEP SSW UPPER LEVEL
FLOW...ALLOWING FOR SOME DESTABILIZATION OVER THE EASTERN CWFA BY
AFTERNOON. FORECAST MODELS SHOW AN INCREASE IN CONVECTION OVER
EASTERN MO THIS AFTERNOON/EARLY EVENING AS A RESULT...BUT I HAVE
ABSOLUTELY NO CONFIDENCE AS TO WHERE THE FRONT WILL SET UP. WILL
KEEP A CONDITIONAL MENTION OF SEVERE WEATHER CHANCES OVER THE
EASTERN CWFA LATER TODAY...ESPECIALLY IF CONVECTION CAN BEGIN TO
DEVELOP WITHIN THE WARM SECTOR. SO FAR THAT HAS BEEN HARD TO DO.
TEMPERATURE TRENDS: COLDER AIR IS ALREADY MOVING INTO THE WESTERN
CWFA...AND WILL JUST TRY TO DO THE BEST I CAN IN TERMS OF PROGGING
SHORT TERM TRENDS. ALREADY HAVE UPPER 40S/NEAR 50 DEGREES OVER OUR
SE KS COUNTIES...AND IT ISN'T LIKELY TO GET ANY WARMER. THE
TEMPERATURE FORECAST MAYBE AS MUCH ART AS IT IS SCIENCE IN THE
NEAR TERM.
HYDROLOGY: AFTER A BIT OF COLLABORATION...HAVE DECIDED NOT TO
ISSUE A FLOOD WATCH FOR LATER TODAY AND TONIGHT. TOO MANY
QUESTIONS EXIST. WILL NEED TO WATCH TRENDS THOUGH WITH THE
POTENTIAL OF HEAVIER RAIN DEVELOPING NEAR AND JUST BEHIND THE
FRONT LATER TODAY/EARLY TONIGHT.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 245 AM CDT WED APR 10 2013
NO BIG CHANGES HAVE BEEN MADE TO THE FORECAST FOR THIS PERIOD. A
VERY CHILLY AIR MASS WILL REMAIN OVER THE REGION THROUGH EARLY
SATURDAY WITH A COUPLE OF NIGHTS SEEING TEMPERATURES FALL TO THE
LOW 30S. THIS IS A CONCERN FOR THE EARLY PART OF THE GROWING
SEASON...BUT SO FAR AM NOT SEEING A WIDESPREAD HARD FREEZE. THE
LATEST GFSX MOS HAS COME UP A LITTLE ON LOWS. THE ECMWF HAS SFC
HIGH PRESSURE RIGHT ON TOP OF OUR AREA BY 12Z SAT WITH TEMPS CLOSE
TO FREEZING. FROST HEADLINES SEEM LIKE A GOOD BET AT SOME POINT.
SOUTH WINDS WILL PICK UP LATE SATURDAY AS A STRONG SHORTWAVE AND
SFC LOW MOVE INTO THE NORTHERN AND CENTRAL PLAINS. A COLD FRONT
EVENTUALLY WILL APPROACH AND THEN BECOME STATIONARY OVER THE
REGION AS SW FLOW ALOFT BECOMES ESTABLISHED AS A LONG WAVE TROUGH
DEVELOPS OVER THE WESTERN CONUS. MOISTURE ADVECTION FROM THE SOUTH
WILL INITIALLY BE LIMITED...BUT LIKELY ENOUGH TO HAVE SOME LOW
RAIN CHANCES FOR NOW FOR LATE SUNDAY-TUE.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1218 PM CDT WED APR 10 2013
WIDESPREAD IFR CONDITIONS WILL CONTINUE ACROSS THE REGION THIS
AFTERNOON INTO THE OVERNIGHT HOURS AS A FRONTAL BOUNDARY PUSHES
ACROSS THE AREA. WINDS WILL SHIFT TO WESTERLY THROUGH THE
AFTERNOON. PRECIPITATION WILL CONTINUE THROUGH THE EVENING HOURS
AS THE FRONT PUSHES TO THE EAST. DURING THE AFTERNOON...A FEW
THUNDERSTORMS MAY INTENSIFY WITH INCREASED INSTABILITY. CEILINGS
WILL BEGIN TO LIFT IN THE MORNING AS THE FRONT EXITS TO THE EAST.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR KSZ073-097-101.
&&
MESOSCALE...FOSTER
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...KARDELLHazardous weather outlook, Apr 10, 11:17 AM CST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1217 PM CDT WED APR 10 2013
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111730-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1217 PM CDT WED APR 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED...
LIMITED TORNADO RISK.
ELEVATED HAIL RISK.
ELEVATED THUNDERSTORM WIND DAMAGE RISK.
LIMITED FLOODING RISK.
SIGNIFICANT LIGHTNING RISK.
DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL
MISSOURI EAST OF A GAINESVILLE TO SALEM LINE THIS AFTERNOON AND
EVENING. SEVERE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL
TO THE SIZE OF GOLF BALLS AND LOCALIZED DAMAGING WIND GUSTS TO 70
MPH. THERE IS A RISK FOR A COUPLE OF TORNADOES.
THE RISK FOR SEVERE WEATHER ACROSS SOUTH CENTRAL MISSOURI HAS
INCREASED WITH SEVERE THUNDERSTORM DEVELOPMENT EXPECTED
PRIMARILY BETWEEN 2 AND 7 PM.
RAIN AND THUNDERSTORMS WILL PERSIST ACROSS THE REMAINDER OF THE
OUTLOOK AREA TODAY. SOME OF THESE STORMS COULD PRODUCE SMALL
HAIL.
IN ADDITION...ADDITIONAL HEAVY RAINFALL AMOUNTS OF ONE TO TWO
INCHES WILL OCCUR IN SOME LOCATIONS...ESPECIALLY WHERE STORMS
TRAIN OVER THE SAME AREAS. THIS HEAVY RAINFALL COULD RESULT IN
FLOODING OF SMALL STREAMS...LOW WATER CROSSINGS AND OTHER FLOOD
PRONE AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
AN UNSEASONABLY COLD AIR MASS WILL CAUSE LOW TEMPERATURES TO DIP
TO NEAR FREEZING BOTH THURSDAY AND FRIDAY NIGHTS. TEMPERATURES
MAY FALL INTO THE MID 30S OVER SOUTHEAST KANSAS AND WESTERN
MISSOURI BY LATE TONIGHT AS WELL.
SOUTH WINDS GUSTING TO AROUND 30 MPH WILL BE POSSIBLE SUNDAY.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT...MONDAY
...AND TUESDAY AS ANOTHER FRONT MOVES INTO THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY
EVENING ACROSS FAR SOUTH CENTRAL MISSOURI...OR GENERALLY EAST OF
A GAINESVILLE TO SALEM LINE.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
FOSTER
Event by event
10 flood, 8 hail, 5 flash flood, 4 thunderstorm wind, 1 lightning. Local standard time, as filed.
Hail, Phelps
- When
- April 10, 2:30 PM CST to 3:30 PM CST
- Where
- Phelps County, 0.69 mi S of Newburg
- Measured
- 1.25 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.910, -91.900
Newburg Police Department reported mostly penny size hail with a few up the size of half dollars.
Hail, Taney
- When
- April 10, 3:11 PM CST
- Where
- Taney County, 0.56 mi W of Protem
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.530, -92.860
Hail, Douglas
- When
- April 10, 3:40 PM CST
- Where
- Douglas County, 2.16 mi NE of Olathe
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.050, -92.500
Quarter sized hail was reported on Highway U just south of the Douglas and Wright County line.
Hail, Wright
- When
- April 10, 3:42 PM CST
- Where
- Wright County, 1.77 mi SW of Norwood
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.100, -92.450
Quarter size hail was reported near Macomb or just west of Norwood.
Hail, Wright
- When
- April 10, 3:45 PM CST
- Where
- Wright County, 2.6 mi ENE of Mansfield
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.140, -92.540
Hail, Hickory
- When
- April 10, 3:54 PM CST
- Where
- Hickory County, 1.29 mi ESE of Galmay
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.890, -93.360
Nickel size hail was report in Galmey.
Hail, Phelps
- When
- April 10, 4:00 PM CST
- Where
- Phelps County, 2.82 mi N of Northwye
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.010, -91.780
A public report relayed via local media Facebook page.
Hail, Phelps
- When
- April 10, 4:25 PM CST
- Where
- Phelps County, 2.97 mi SSE of Royal
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.090, -91.560
Lightning, Christian
- When
- April 10, 4:25 PM CST
- Where
- Christian County, 0.55 mi E of Ozark
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 37.020, -93.210
Local broadcast media reported a house on fire at 218 Prairie Ridge Lane in Ozark which was caused by lightning.
Flash Flood, Newton
- When
- April 10, 5:00 PM CST to 6:00 PM CST
- Where
- Newton County, 0.75 mi E of Stark City to 0.67 mi ESE of Stark City
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.870, -94.186
A section of Highway 86 was closed due to flooding between Newtonia and Stark City.
Thunderstorm Wind, Texas
- When
- April 10, 5:05 PM CST
- Where
- Texas County, 4.73 mi NW of Upton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.410, -92.240
A large machine shed was blown 40 feet.
Thunderstorm Wind, Texas
- When
- April 10, 5:10 PM CST
- Where
- Texas County, 0.55 mi E of Houston
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.330, -91.960
A couple of trees were blown down in Houston.
Flash Flood, Wright
- When
- April 10, 5:30 PM CST to 6:30 PM CST
- Where
- Wright County, 1.79 mi WNW of Rayborn to 1.68 mi WNW of Rayborn
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.310, -92.400
Several low water crossings were flooded across the county.
Flash Flood, Lawrence
- When
- April 10, 5:32 PM CST to 6:32 PM CST
- Where
- Lawrence County, 3.85 mi N of Bowers Mill to 3.87 mi N of Bowers Mill
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 37.126, -94.055
A bridge was flooded at Lawrence Ave and Country Road 4.
Flood, Benton
- When
- April 10, 5:45 PM CST to 6:45 PM CST
- Where
- Benton County, 2.76 mi S of Cole Camp to 2.79 mi S of Cole Camp
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.430, -93.200
The low water crossing on Highway B closed to due to flooding.
Thunderstorm Wind, Dent
- When
- April 10, 5:50 PM CST
- Where
- Dent County, 2.34 mi NNW of Salem
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 37.680, -91.570
Several large trees were reported down across County Road 2240. Roof and deck damage were also reported to a home in that area.
Thunderstorm Wind, Oregon
- When
- April 10, 5:57 PM CST
- Where
- Oregon County, 3.33 mi W of Thayer Mem Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.520, -91.630
Several trees were blown down across the highway near the intersection of Highway PP and Highway 142.
Flash Flood, Phelps
- When
- April 10, 6:00 PM CST to 7:00 PM CST
- Where
- Phelps County, 2.29 mi WNW of Northwye to 2.23 mi WNW of Northwye
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.980, -91.810
Water was over the roadway along Highway E at Wild Cat Creek.
Flash Flood, Miller
- When
- April 10, 6:05 PM CST to 7:05 PM CST
- Where
- Miller County, 0.92 mi NW of Aurora Spgs to 0.83 mi NW of Aurora Spgs
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.340, -92.591
Several low water crossing were flooded across Miller County.
Flood, Hickory
- When
- April 10, 6:12 PM CST to 7:12 PM CST
- Where
- Hickory County, 0.88 mi NE of Hermitage to 0.82 mi NE of Hermitage
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.940, -93.320
Numerous low water crossings were under water and impassable.
Flood, Benton
- When
- April 10, 7:21 PM CST to 8:21 PM CST
- Where
- Benton County, 2.07 mi N of Knobby to 2.1 mi N of Knobby
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.180, -93.100
Highway DD was closed in the vicinity of Sweetwater River.
Flood, Benton
- When
- April 10, 8:13 PM CST to 9:13 PM CST
- Where
- Benton County, Hastain to 0.14 mi WNW of Hastain
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.200, -93.170
Highway V in the vicinity of Deer Creek was closed due to flooding.
Flood, Barton
- When
- April 11, 1:26 AM CST to 2:26 AM CST
- Where
- Barton County, 0.95 mi SW of Lamar to 0.82 mi SW of Lamar
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.492, -94.294
Heavy rainfall caused the North Fork and Spring Rivers to rise out of their banks across eastern Barton County. Low water crossings and roadways were reported underwater.
Flood, Jasper
- When
- April 11, 6:30 AM CST to 7:30 AM CST
- Where
- Jasper County, 1.7 mi NNW of Morgan Hgts to 1.78 mi NNW of Morgan Hgts
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.194, -94.357
A water rescue occurred near the Spring River on Jackpine Road.
Flood, McDonald
- When
- April 11, 8:12 AM CST to 9:12 AM CST
- Where
- McDonald County, 0.29 mi SSW of Mc Natt to 0.18 mi S of Mc Natt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.726, -94.321
Highway CC along Indian Creek was closed due to flooding.
Flood, Morgan
- When
- April 11, 8:24 AM CST to 9:24 AM CST
- Where
- Morgan County, 4.45 mi NNW of Florence to 4.61 mi NNW of Florence
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.640, -93.010
There were several reports of flooding along Flat Creek.
Flood, Camden
- When
- April 11, 8:28 AM CST to 9:28 AM CST
- Where
- Camden County, 1.52 mi WNW of White City to 1.4 mi SE of Pleasant Grove
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.936, -92.877
Tunnel Dam Road along the Niangua River was flooded.
Flood, Jasper
- When
- April 11, 10:52 AM CST to 11:52 AM CST
- Where
- Jasper County, 0.65 mi SE of Alba to 0.91 mi ESE of Alba
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.223, -94.422
Highway O along the Spring River was closed due to flooding.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Missouri, April 10, 201313 injured · $4.0 million · EF2 · 42 events
- Tornadoes and Flash Flooding in Arkansas, April 10, 20136 injured · $7.0 million · EF2 · 33 events
- Hail and Damaging Winds in Ohio, April 10, 2013$492,000 · 1.25 in hail · 25 events
- Flooding in Michigan, April 10 to 12, 2013$1.1 million · 6 events
- Tornadoes and Damaging Winds in Missouri, April 10, 2013$790,000 · EF0 · 8 events
- Hail and Damaging Winds in Pennsylvania, April 10, 2013$82,000 · 1.75 in hail · 55 events
- Winter Weather in Texas, April 10, 2013$500,000 · 1 event
- Hail and Damaging Winds in Pennsylvania, April 10, 2013$210,000 · 1 in hail · 12 events
- Winter Storm in Iowa, April 10 to 11, 2013$300,000 · 3 events
- Hail and Damaging Wind in New Jersey, April 10, 2013$275,000 · 1 in hail · 4 events
- Damaging Wind in Illinois, April 10, 2013$150,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Pennsylvania, April 10, 2013$61,000 · 1 in hail · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 438508, 438509, 438510, 438512, 438511, 438514, 438518, 438513, 438521, 438498, 438524, 438525, 438499, 438500, 438503, 438523, 438522, 438501, 438502, 438504, 438505, 438506, 438507, 438520, 438515, 438517, 438516, 438519.